MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ BI VIO 5IN2 USP3-0 D/A PS-2; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ BI VIO 5IN2 USP3-0 D/A PS-2; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP2B100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a total knee arthroplasty on (b)(6) 2026 and a barbed suture was used.During dermal closure, the needle tip broke.The hospital determined that based on x-ray results, no foreign matter left in the patient.The wound was re-closed with a different suture.After that, no additional treatment is planned.The patient¿s condition is no particular differences comparable to other cases.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: lot number? 10btur.Unknown if this is the correct lot number.After placing 2-3 stitches, discomfort was felt around the fourth stitch, so the doctor checked, it was found that the needle tip was missing.It could not be found by x-ray.The procedure was then completed using 3-0 pds plus for suturing.The hospital determined that based on x-ray results, no foreign matter left in the patient.The wound was re-closed with 3-0 pds, and after that no additional treatment is planned.The patient¿s condition is no particular differences comparable to other cases.What is the lot number? 10btur.When did the needle break (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify - during dermis suturing.Did the needle fall into the patient? if yes, was the needle piece removed from the patient during the same procedure? unk.Please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.The device has been received and will be shipped.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/3/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.H6 component code: c22 - photo analysis.Additional information: d9, h3, h6.H3 investigational summary: the product was returned to ethicon for evaluation.One empty labeled winding former and two needle-suture pieces were received for analysis.Product code sxpp2b100; this code is double armed.During visual inspection of the two returned needles, one was found to have an improperly formed tip resulting in a missing point; the other showed no damage and had an intact point.Additionally, six photographs were provided, clearly displaying the damaged tip, which is consistent with the condition of the received sample.Based on the information currently available, a missing point was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.

Brand Name
SFX SPI PDS+ BI VIO 5IN2 USP3-0 D/A PS-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24536147
Report Number2210968-2026-02350
Device Sequence Number13346669
Product Code NEW
UDI-Device Identifier10705031465190
UDI-Public(01)10705031465190(17)270930(10)10BTUR
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP2B100
Device Lot Number10BTUR
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer03/10/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown